Skip 
Navigation Link

Personality Disorders

Ask Dr. Dombeck
Ask Dr. Dombeck
Psychotherapy and Mental Health Questions

Does my husband have a personality disorder?

I am worried about my husband of 14 years. He and I have, within the last 6 months, begun a healing process from his abuse of alcohol. Even though he is not drinking, I am still seeing signs of soemthing not being right with him. He periodically has "episodes" where he acts as if he is drunk. He slurs his words, repeats the same sentences over and over, among other symptoms similar to his former alcohol buzz. A few weeks ago after one of these episodes he just happened to have an appointment the following Monday with his Dr. He mentioned this to him and immediately the Dr. took his blood pressure which he found to be very elevated. The Dr. told him that this was the cause of his peculiar behavior, so, he has been on high blood pressure medicine, also 2 different pills for high triglycerides and high heart rate and high colesterol which were all determined with blood tests. Last night he had an episode of acting strange again. I told him he needed to check his blood pressure. He did, and it was normal. I am at my wits end trying to determine what is causing his wierd behavior and he is afraid. There is more to this story, but not enough time or space to discuss. He has a horrible relationship with his father who was mentally abusive to him, his sister and his mother growing up. He blames this bad releationship for his alcohol abuse, etc, etc. Any ideas?

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Resources